

Fall Protection - Certified Instructor Competent Person - 40 hrs

Course #7424

VG3.0-2022.07.22

Course start - Day 1

Course Introduction

(30 minutes)

1.1 Instructor Introduction

1.2 The Purpose of the Course

1.3 Course Requirements 1.4 Course Completion

1.5 Student Record

Working At Height

(40 minutes)

2.1 Evolution of Fall Protection

2.2 Hazard Identification

2.3 Respecting Heights

2.4 Facts of Workplace Falls

2.5 Fall Dynamics

10 minute break

Fall Protection Oversight

(30 minutes)

3.1 Regulatory Bodies

3.2 Consensus Groups

3.3 Safety Associations and Organizations

3.4 Company Program

3.5 Conducting Due Diligence

Systems and **Planning**

(45 minutes)

4.1 Defining Fall Protection

4.2 Fall Protection Selection

4.3 Elimination of Fall Hazards

4.4 Passive Systems

4.5 Restraint Systems

4.6 Arrest Systems

4.7 Administrative Controls

4.8 Fall Protection Plans

4.9 Fall Hazard Survey

10 minute break

Anchor Points

(35 minutes)

5.1 Component Overview

5.2 Anchorage Types

5.3 Strength Requirements

5.4 Anchorage Connectors

Workshop #1 **Anchor Points**

(40 minutes)

· Students will be given the opportunity to discover the working specifications of select anchorage connectors.

• Students will be challenged to complete an assessment on the usability of the anchor points presented to them.

45 minute break / lunch

Body Support

(25 minutes)

6.1 Component Overview

6.2 Body Belts

6.3 Full Body Harness

6.4 Harness Considerations

6.5 Harness Applications

6.6 Harness Inspection and Fitting

Workshop #2

Full Body Harnesses

(60 minutes)

• Students will complete a harness pre-use inspection, donning, and partner check.

• Students will be challenged to assess the proper fit of different individuals in harnesses.

10 minute break

Connectors (Part 1)

(15 minutes)

7.1 Connectors Overview

7.2 Snaphooks snd Carabiners

7.3 Lanyards

Workshop #3

Connector Compatibility

(30 minutes)

Students will be challenged to assess various combinations of system components to determine the compatibility of the connections.

10 minute break

Connectors (Part 2)

(45 minutes)

7.4 Free Fall Distance

7.5 Energy Absorbers

7.6 Clearance Requirements



Fall Protection - Certified Instructor Competent Person - 40 hrs

Course #7424

VG3.0-2022.07.22

Course start - Day 2

Connectors (Part 3)

(40 minutes)

7.7 Self-Retracting Devices 7.8 Vertical Lifelines 7.9 Horizontal Lifelines

10 minute break

Workshop #4 **Vertical Systems**

(35 minutes)

Students will examine and use a VLL system. The exercise will include a review of manufacturer's user instructions to answer challenge questions regarding specifications.

Workshop #5 **Horizontal Systems**

(35 minutes)

Students will be challenged to set-up a temporary HLL system at floor level. The exercise will include a review of manufacturer's user instructions to determine clearance requirements for the system.

Workshop #6 Climbing and **Positioning**

(35 minutes)

- · Students will be challenged to answer a series of workbook questions regarding the working specifications of these connectors.
- Students will be given the opportunity to complete a short climb using twin leg lanyards and a work positioning strap.

10 minute break

Descent and Rescue

(20 minutes)

8.1 Component Overview

8.2 Rescue Requirements

8.3 Suspension Trauma

8.4 Response Planning

8.5 Equipment and Techniques

8.6 Post Fall Protocol

Workshop #7

Descent and Rescue

(30 minutes)

· Instructor will demonstrate both an emergency descent system and a basic rescue system to further expand students' understanding of this component.

Equipment Care

9.1 Equipment Care Principles

9.2 Inspection

9.3 Maintenance

9.4 Storage (25 minutes)

45 minute break / lunch

Workshop #8

End-User Inspections

(40 minutes)

• Students will be challenged to complete a series of end-user inspections on common fall protection equipment to determine their serviceability.

Work **Applications**

(30 minutes)

10.1 Regulatory Requirements 10.2 Construction and Industrial 10.3 Utilities and Communications 10.4 Transportation, Energy and Mining 10.5 Dropped Object Protection

10 minute break

Workshop #9 System Analysis

(65 minutes)

• Students will be challenged to examine personal fall arrest systems to determine their acceptability for use.

10 minute break

Summary and Review

(40 minutes)

11.1 Key Learning Concepts 11.2 Review Questions



Fall Protection - Certified Instructor Competent Person - 40 hrs

Course #7424

VG3.0-2022.07.22

Day #3

Course Introduction (8:00 - 8:50 am)

- Instructor/Participant Introductions
- Course Goal and Objectives
- Course Schedule Overview
- Instructor Kit Distribution and Contents
- Instructor Record Booklet
- Instructor ID Numbers, Passwords and SafetyNet Access
- Instructor Certificate Overview

Fall Protection Program Overview (8:50 - 9:20 am)

- Authorized Person (AP) Essentials and Comprehensive Course Introduction and Scope
- Course Descriptions
- Course Outlines
- Course Duration and Class Size
- Course Certificates and Recertification Process
- Training Location and Material Requirements
- Course Delivery Checklist

10 Minute Break

Adult Education Principles

- Instructor Preparations First Impressions, Attitudes, and Motivation
- Student Learning Styles
- (9:30 10:00 am)
- Self-Direct Learning (Socratic method)
- Developing your Personal Instructor Style

Lesson Planning (10:00 - 10:50 am)

- Lesson Plan Structure
- Using Lesson Plans and Instructor Preparation
- Students are assigned and prepare a short segment of the AP Comprehensive course for teach back

10 Minute Break

Practice Teaching Sessions

- Students deliver their assigned course segment to the group
- Instructor and student feedback provided after each teaching segment

(11:00 - 12:00 pm)

45 Minute Lunch/Break

Practice Teaching Sessions (cont'd) (12:45 - 1:30 pm)

- Students deliver their assigned course segment to the group
- Instructor and student feedback provided after each teaching segment

15 Minute Break

Content and Regulatory Review / Assessment

- Content review using small group challenge exercises and activities
- Regulatory review of applicable regulations highlighted during Competent Person course
- Students complete the written assessment in Part A and B of the instructor record booklet (IRB)

Day 3 Summary

(1:45 - 3:45 pm)

- Provide a brief overview of the next day's agenda
- Assign students teaching segments for the final delivery assessment (3:45 - 4:00 pm)



Fall Protection - Certified Instructor Competent Person - 40 hrs

Course #7424

VG3.0-2022.07.22

Day #4

Skills Development Delivery

- Skills Development Session #1 Harness Fitting and Partner Check
- Skills Development Session #2 End-User Inspections
- Skills Development Session #3 System Analysis (8:00 - 9:30 am)
 - Student groups are assigned a session to prepare and deliver to others
 - Instructor and student feedback provided after each teaching segment

10 Minute Break

Course **Administration** (9:40 - 10:30 am)

- Administrative Guide Overview
- Instructor Certificate Validation and Recertification
- Electronic Presentation Updates and Access
- Obtaining Student Activations
- Theory Test Administration Students complete Student Record Booklet (SRB) review exercise
- Record Keeping Requirements
- 3M Safety Training Portal SafetyNet
- Frequently Asked Questions (FAQs)

Course Administration Assessment (10:30 - 11:00 am)

• Students complete the written assessment in Part C of the Instructor Record Booklet

10 Minute Break

Teaching Preparation (11:10 - 12:00 pm)

- Review teaching assignments outlined during Day 3 summary
- Students are provided an in-class opportunity to finish preparations for their final teaching assessment

45 Minute Lunch/Break

Course Delivery Assessment

- Students deliver their assigned course segment to the group
- Instructor records teaching assessment in Part D of the Instructor Record Booklet

(12:45 - 3:15 pm)

15 Minute Break

Day 4 Summary (3:30 - 4:00 pm)

- Students provided an opportunity to review instructor comments for Parts A-D of the instructor record booklet
- Provide a brief overview of the next day's agenda



Fall Protection - Certified Instructor Competent Person - 40 hrs

Course #7424

VG3.0-2022.07.22

Day #5

Competent Person Course Introduction (8:00 - 8:20 am)

- Competent Person Certified Instructor Course Overview
- Additional Instructor Materials and Resources Distribution

Competent Person Instructor Guide (8:20 - 8:50 am)

- Competent Person Course Introduction and Scope
- Course Description
- Course Outline
- Course Duration and Class Size
- Course Certificates and Recertification Process
- Training Location and Material Requirements
- Course Delivery Checklist

10 Minute Break

Workshop Delivery Overview

- Workshop #1 Anchor Points
- Workshop #2 Full Body Harnesses
- (9:00 10:30 am)
- Workshop #3 Connector Compatibility
- Workshop #4 Vertical Systems
- Workshop #5 Horizontal Systems
- Workshop #6 Climbing and Positioning
- Workshop #7 Descent and Rescue
- Workshop #8 End-User Inspections
- Workshop #9 System Analysis

10 Minute Break

Workshop Delivery Preparation (10:40 - 11:45 am)

- Student groups are assigned a workshop to prepare and deliver to others
- Instructor assists in the preparation process

45 Minute Lunch/Break

Workshop Delivery Assessment (12:30 - 2:30 pm)

- Student groups deliver the assigned workshops
- Instructor records teaching assessment in Part E of the Instructor Record Booklet

15 Minute Break

Curriculum Assessment (2:45 - 3:30 pm)

• Students complete the written assessment in Part F of the Instructor Record Booklet

Course Summary (3:30 - 4:00 pm)

- Students provided an opportunity to review instructor comments for Parts E-F of the instructor record booklet
- Review conditions of training certificate
- Complete instructor profile information
- Outline post course action plan